Home > Research > Publications & Outputs > Dynamic routing of customers with general delay...

Electronic data

Text available via DOI:

View graph of relations

Dynamic routing of customers with general delay costs

Research output: Contribution to journalJournal article

Published
Close
<mark>Journal publication date</mark>2009
<mark>Journal</mark>Probability in the Engineering and Informational Sciences
Volume23
Number of pages29
Pages (from-to)175-203
Publication statusPublished
Original languageEnglish

Abstract

We consider a network of parallel service stations each modelled as a single server queue. Each station serves its own dedicated customers as well as generic customers who are routed from a central controller. We suppose that the cost incurred by a customer is an increasing function of her time spent in system. In a significant advance on most previous work, we do not require waiting costs to be convex, still less linear. With the objective of minimizing the long-run average cost, we develop heuristic routing policies and demonstrate their superior performance in an extensive numerical study.